MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. JELCO® HYPODERMIC NEEDLE-PRO® EDGE¿; NEEDLE, HYPODERMIC, SINGLE LUMEN

SMITHS MEDICAL ASD, INC. JELCO® HYPODERMIC NEEDLE-PRO® EDGE¿; NEEDLE, HYPODERMIC, SINGLE LUMEN
Catalog Number 402705
Medical Device Problem Codes Break (1069); Protective Measures Problem (3015)
Health Effect - Clinical Code Needle Stick/Puncture (2462)
Date of Event 09/17/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(6).
 
Event or Problem Description
It was reported that the safety device of a jelco® hypodermic needle-pro® edge¿ broke, and the clinician received a dirty needle stick.The device had been used for subcutaneous infusion of heparin.After the clinician engaged the safety device, the safety device broke, and the top of the needle came off of the syringe.The clinician was stuck by the needle on the left index finger as this occurred.Facility needle stick employee health protocol was followed.No permanent injury was reported.

Brand Name
JELCO® HYPODERMIC NEEDLE-PRO® EDGE¿
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
MDR Report Key6937532
Report Number3012307300-2017-02165
Device Sequence Number13813925
Product Code FMI
UDI-Device Identifier00351688070909
UDI-Public00351688070909
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K071785
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/10/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/06/2022
Device Catalogue Number402705
Device Lot Number3442746
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/22/2017
Initial Report FDA Received Date10/10/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;